Hail, Republic
- When
- June 16, 5:10 PM CST
- Where
- Republic County, Courtland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -97.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 16, 1:06 PM CST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 206 PM CDT THU JUN 16 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE EVENING AND OVERNIGHT CONVECTION. TONIGHT... MCS DEVELOPMENT EXPECTED YET AGAIN IN WESTERN NEBRASKA / NORTHWEST KANSAS LATE THIS AFTERNOON. SURFACE HEATING BY LATE IN THE DAY AIDED BY SHORTWAVE TROUGH PUSHING DOWN FROM THE NORTH SHOULD OVERCOME STABILIZING AFFECTS OF PREVIOUS MCS. DEVELOPMENT EXPECTED TO TRACK SOUTHEAST THROUGH CENTRAL KANSAS THIS EVENING THROUGH THE EARLY MORNING HOURS. NAM BRINGS QPF FIELD ACROSS MUCH OF THE TOP CWA WHILE GFS KEEPS PRECIP CONFINED MAINLY TO CENTRAL KANSAS. HAVE PAINTED HIGHER POPS FOR WESTERN PART OF TOP CWA WHERE DEEPER MOISTURE RESIDES FOR THE EVENING HOURS. DECREASED POPS AFTER MIDNIGHT FROM NORTH TO SOUTH AS MCS EXPECTED TO PUSH INTO OKLAHOMA BY 12Z FRIDAY. FRIDAY THROUGH NEXT THURSDAY... SHOWERS AND TS ARE EXPECTED TO COME TO AN END IN THE MORNING ACROSS THE SOUTHERN COUNTIES...AND WOULD EXPECT CLEARING BEHIND THE SYSTEM AND WARMUP BEHIND. SATURDAY AS THE RIDGE BUILDS...500 MB HEIGHTS RISE FROM 582 TO 588 DM SATURDAY...AND TO 590 TO 594 ON SUNDAY. RIDGE HOLDS THROUGH TUESDAY...WHEN S/W PROGGED TO SLIDE SE ACROSS THE EASTERN PERIPHERY. COULD BRING SLIGHTLY COOLER TEMPS AND PRECIP FOR THE AREA...BUT THIS FAR OUT HAVE STARTED WITH INCREASED CLOUDS AND JUST A FEW DEGREES COOLER SOME AREAS FOR WED. RIDGE FLATTENS A BIT AND NW FLOW TRIES TO RETURN THURSDAY. HAVE KEPT GRIDS WARM AND DRY THROUGH THE PERIOD. KC && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1108 AM CDT THU JUN 16 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-171001- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1108 AM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BE SEVERE MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO COUNCIL GROVE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS. THE NEOSHO AND COTTONWOOD RIVER IN EAST CENTRAL KANSAS REMAIN IN FLOOD...PLEASE SEE THE LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING ACROSS EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Grand Island radar (KUEX), 75 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460829.